Limits...
A case report of eosinophilic myocarditis and a review of the relevant literature.

Li H, Dai Z, Wang B, Huang W - BMC Cardiovasc Disord (2015)

Bottom Line: Symptoms may be severe, and, lead to rapidly-fatal outcomes.Finally, high-dose corticosteroids were used to reverse the cardiac injury and to improve the clinical outcome.Antituberculosis drugs can cause eosinophilic infiltration of, and damage to, the myocardium leading to rapid progression of the clinical symptoms.

View Article: PubMed Central - PubMed

Affiliation: Department of Cardiology, The First Affiliated Hospital of Wenzhou Medical University, Wenzhou, 325000, China. lihaiying111@gmail.com.

ABSTRACT

Background: Eosinophilic myocarditis (EM) is a relatively rare condition that may result from parasitic infections and allergic disease. Antituberculosis drugs may lead to focal myocardial infiltration by eosinophils (eosinophilic myocarditis). Symptoms may be severe, and, lead to rapidly-fatal outcomes. Early diagnosis and high-dose corticosteroids are the cornerstone of treatment, and, may lead to restoration of cardiac function with full recovery.

Case presentation: We report a case of eosinophilic myocarditis secondary to eosinophilia caused by antituberculosis drugs with markedly elevated ECP, focal eosinophilic infiltration in CMR imaging and endomyocardial biopsy. Finally, high-dose corticosteroids were used to reverse the cardiac injury and to improve the clinical outcome.

Conclusion: Antituberculosis drugs can cause eosinophilic infiltration of, and damage to, the myocardium leading to rapid progression of the clinical symptoms. Myocardial biopsy is helpful in diagnosing the disease in the early stages and high-dose corticosteroids effectively improves the prognosis of this disease.

No MeSH data available.


Related in: MedlinePlus

The dynamic changes of ECG. T waves in leads V3–V6 observed in ECG were flat or inverted.
© Copyright Policy - open-access
Related In: Results  -  Collection

License 1 - License 2
getmorefigures.php?uid=PMC4359588&req=5

Fig1: The dynamic changes of ECG. T waves in leads V3–V6 observed in ECG were flat or inverted.

Mentions: After hospitalization, the patient’s blood pressure decreased gradually to approximately 90/60 mmHg (1 mmHg is equal to 0.133 kPa) with dopamine treatment (3–8 μg/kg/min). His urine volume remained normal and his extremities were warm. During the first three days in hospital, the patient’s myocardial enzymes continued to elevate, with Tn rising to 50.0 ng/ml, CK reaching 410 U/L and CK-MB increasing to 52 U/L. Routine blood tests showed marked EC elevation (5.0 × 109/L). In addition, flat or inverted T waves in leads V3–V6 were observed in ECG (Figure 1).Figure 1


A case report of eosinophilic myocarditis and a review of the relevant literature.

Li H, Dai Z, Wang B, Huang W - BMC Cardiovasc Disord (2015)

The dynamic changes of ECG. T waves in leads V3–V6 observed in ECG were flat or inverted.
© Copyright Policy - open-access
Related In: Results  -  Collection

License 1 - License 2
Show All Figures
getmorefigures.php?uid=PMC4359588&req=5

Fig1: The dynamic changes of ECG. T waves in leads V3–V6 observed in ECG were flat or inverted.
Mentions: After hospitalization, the patient’s blood pressure decreased gradually to approximately 90/60 mmHg (1 mmHg is equal to 0.133 kPa) with dopamine treatment (3–8 μg/kg/min). His urine volume remained normal and his extremities were warm. During the first three days in hospital, the patient’s myocardial enzymes continued to elevate, with Tn rising to 50.0 ng/ml, CK reaching 410 U/L and CK-MB increasing to 52 U/L. Routine blood tests showed marked EC elevation (5.0 × 109/L). In addition, flat or inverted T waves in leads V3–V6 were observed in ECG (Figure 1).Figure 1

Bottom Line: Symptoms may be severe, and, lead to rapidly-fatal outcomes.Finally, high-dose corticosteroids were used to reverse the cardiac injury and to improve the clinical outcome.Antituberculosis drugs can cause eosinophilic infiltration of, and damage to, the myocardium leading to rapid progression of the clinical symptoms.

View Article: PubMed Central - PubMed

Affiliation: Department of Cardiology, The First Affiliated Hospital of Wenzhou Medical University, Wenzhou, 325000, China. lihaiying111@gmail.com.

ABSTRACT

Background: Eosinophilic myocarditis (EM) is a relatively rare condition that may result from parasitic infections and allergic disease. Antituberculosis drugs may lead to focal myocardial infiltration by eosinophils (eosinophilic myocarditis). Symptoms may be severe, and, lead to rapidly-fatal outcomes. Early diagnosis and high-dose corticosteroids are the cornerstone of treatment, and, may lead to restoration of cardiac function with full recovery.

Case presentation: We report a case of eosinophilic myocarditis secondary to eosinophilia caused by antituberculosis drugs with markedly elevated ECP, focal eosinophilic infiltration in CMR imaging and endomyocardial biopsy. Finally, high-dose corticosteroids were used to reverse the cardiac injury and to improve the clinical outcome.

Conclusion: Antituberculosis drugs can cause eosinophilic infiltration of, and damage to, the myocardium leading to rapid progression of the clinical symptoms. Myocardial biopsy is helpful in diagnosing the disease in the early stages and high-dose corticosteroids effectively improves the prognosis of this disease.

No MeSH data available.


Related in: MedlinePlus